Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: Adhesive Allergic Reaction
|itchy24 - Fri Aug 13, 2010 12:08 am||
I am allergic to the adhesive on medical tape and bandaids, ranging from a minimal to a severe reaction. I put a bandaid on my arm to protect a burn that had come open but was healing fine from dirt and grim. I took benadryl and took the bandaid off as soon as I could. However, I am now having a reaction to the bandaid, complete with a perfect outline of where the bandaid was. I have been taking benadryl plus my claritin, puttin hydrocortosone(?) cream on it, clean it several times a day with warm water and soap, and have even cleaned it with hydroperoxide. It still itches like crazy and the blisters aren't getting any better. What else can I do to relieve the symptoms?
Also, the rash is on the inside of my forearm where it rubs everything frommy shirt to picking things up. I have had worse reactions before just not this annoying.
|Dr.M.jagesh kamath - Fri Aug 13, 2010 9:19 pm||
Hello,Allergic contact dermatitis is a local reaction to contact sensitizers to which one one has already exposed to.The reaction is confined only to the area and acquires the shape of the object. eg band aid.Also the area of the body which has developed the reaction gives clue to the allergen.eg neck-jewelery.Certain occupations have their list of allergens.eg-Hairdresser with hair dyes.
Treatment consists of application of corticosteroid cremes like hydro cortisone.Identification and avoidance of allergen is of paramount value.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.